EconPapers    
Economics at your fingertips  
 

The generalized spatial random effects model in R

Giovanni Millo ()
Additional contact information
Giovanni Millo: DEAMS, University of Trieste

Journal in Spatial Econometrics, 2022, vol. 3, issue 1, 1-18

Abstract: Abstract We describe a user-friendly, production quality R implementation of the maximum likelihood estimator of the generalized spatial random effects (GSRE) model of Baltagi, Egger and Pfaffermayr within the well known ’splm’ package for spatial panel econometrics. We extend the maximum likelihood estimator for the GSRE to including a spatial lag of the dependent variable (SAR), and we discuss the theoretical and computational approach. This is the first implementation of the SAR+GSRE, and the second of the original GSRE. Until recently only estimators restricting the spatial structure of individual effects in an arbitrary way have been available and widely employed in applied practice. We present results from the SAR+GSRE and the restricted estimators side by side, drawing on some well-known examples from the spatial econometrics literature. The potential biases from imposing inappropriate restrictions to the spatial error process and/or from omitting the SAR term are illustrated by simulation.

Keywords: Generalized spatial panel; Random effects; Maximum likelihood; R (search for similar items in EconPapers)
JEL-codes: C23 R1 R15 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s43071-022-00024-9 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jospat:v:3:y:2022:i:1:d:10.1007_s43071-022-00024-9

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/43071

DOI: 10.1007/s43071-022-00024-9

Access Statistics for this article

Journal in Spatial Econometrics is currently edited by Giuseppe Arbia, Lung Fei Lee and James LeSage

More articles in Journal in Spatial Econometrics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-07-30
Handle: RePEc:spr:jospat:v:3:y:2022:i:1:d:10.1007_s43071-022-00024-9